MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM DRILL BIT QC 110MM STER 30MM CALIBRATION; BIT, DRILL

SYNTHES GMBH 2.0MM DRILL BIT QC 110MM STER 30MM CALIBRATION; BIT, DRILL
Catalog Number 03.133.100S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(4) 2023, the patient underwent an orif surgery for clavicle fracture.When the surgeon attempted to put the drill bit in question through a drill guide, it would not go through.Another drill bit was able to pass through the drill guide, so it was used in the procedure instead.No fragments were generated and there was no adverse patient impact reported.The surgery was completed successfully with under 30 minutes of delay.No further information is available.This report is for a 2.0mm drill bit qc 110mm ster 30mm calibration.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: inspected, packaged, sterilized and released by: monument / supplier- (b)(4), release to warehouse date: 07-apr-2023 expiration date: 01-mar-2033, part number: 03.133.100s, 2.0mm drill bit qc 110mm ster 30mm calibration lot number: 5454p30 (sterile) lot quantity: (b)(4).Component part(s) reviewed: part number: 03.133m100, 2.0mm drill bit qc 110mm lot number: u422361 lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection, packaging or release of the product that would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.The photo investigation revealed that there was no damage or defects with the [drill bit ø2 qc l110 calibration 30].As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the [drill bit ø2 qc l110 calibration 30] was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM DRILL BIT QC 110MM STER 30MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17488016
Report Number8030965-2023-10042
Device Sequence Number15267148
Product Code HTW
UDI-Device Identifier10886982277367
UDI-Public(01)10886982277367
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.100S
Device Lot Number5454P30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: GUIDE
Patient SexUnknown